Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Having shortness of breath, pain in neck, shoulder and stomach, headaches. Taking Warfarin for blood clot in lungs

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2005
Answered : 507 Questions
I've been having shortness of breath, neck and shoulder pains burning sensation in my throat especially when I take a deep breath, headaches, stomach pains and my eyes feels funny, more of my right eye , I have been feeling tired. I want to let you know that I have a blood clot on my right side of my lung and taking Warfarin 4 milligram once a day. What could this be ?
What does "User Selected Category' Cancer means ? Does it mean I have cancer ?
Burning sensation in my throat and chest
Posted Thu, 18 Jul 2013 in Medicines and Side Effects
Answered by Dr. Omer 7 hours later
First of all I want to tell you that you do not have any kind of cancer.

As you have said that you have tiredness, burning sensation in neck and chest, headaches, stomach pains, feeling of pain behind eye with fluttering, using warfarin 4 mg for lung clot (pulmonary embolism).

Based on the description of your symptoms following will be the plausible cause.

The side effects of Warfarin are many, and they are known to occur in patients taking it for more than 3 months.
Just to brief you about it:
Cardiovascular: Angina, neck and chest pain
Central nervous system: dizziness, fatigue (tiredness), headache, lethargy, malaise, retrobulbar neuritis (pain behind eye).
Gastrointestinal: Abdominal cramps, abdominal pain (acid reflux), anorexia, flatulence, mouth and throat ulcers, nausea, taste disturbance.
Neuromuscular & skeletal: Joint pain ( shoulder and neck pain), muscle pain, osteoporosis (potential association with long-term use) ,paresthesia (burning sensation), weakness

Respiratory: Dyspnea(shortness of breath)

I would recommend you these changes. You may want to change the WARFARIN to DABIGATRIN , maintaining your INR (2-3 ) and your symptoms would go away. It is ONLY to be done under the supervision of your treating doctor. You may want to discuss about the same with your doctor.

Side effects of Dabigatrin are almost ZERO in compare to Warfarin , because it’s a new drug free from side effects of warfarin.

Pulmonary embolism ( lung clot ) , usually occurs in female due to clots in calf muscles( Doppler ultrasound) OR due to high clots forming diseases known as thrombophilic diseases like SLE , APLA , Polymyositis and so on , all these diseases are autoimmune , hope your doctor has tested you for these diseases

I hope this explains your query in detail.

Feel free to ask any further questions for clarifications.

Stay happy and healthy.

Take care
Above answer was peer-reviewed by
Follow-up: Having shortness of breath, pain in neck, shoulder and stomach, headaches. Taking Warfarin for blood clot in lungs 13 hours later
Thank you. I forgot to mention that I have a burning sensation in my chest and the right side of my face, mainly my right eye, its a weird feeling. Pain on the side of my left breast, not on my breast, its on the side of my left breast. I also feel something stuck in my throat.
Another thing I want to mention is that it will be 3 months on July 15 that I've been taking Warfarin. July 15 I have an appointment at the Pulmonary doctor to see if the blood clot have dissolved or not, and then we'll go from there.
Answered by Dr. Omer 18 hours later
Hello Again

Thankyou for understanding

As I have mentioned in my last reply that most probably you are having side effects of warfarin

Burning sensation on left side of chest could be angina or paresthesias which are known to occur in patients , who are taking warfarin

Burning sensation on face is known as paresthesias again a side effect of this drug

It is not necessary to have the side effects of warfarin at three months , it depends on patient to patient , some patients have immediate reaction and side effects to warfarin while for others it could take months

Mostly pulmonary clot is seen on CT angiography of lungs , you pulmonologist will repeat it , to make sure your clot has dissolved

Warfarin is usually given for 3-6 months who had the first episode of pulmonary embolism

Feeling of something stuck in throat , may be due to your pulmonary embolism or a warfarin side effects

I would recommend to go to your pulmonologist on 15 july and discuss all this with him. He can shift you to other medicine like Dabigatrin.

I hope this solves your problem

Wishing you health and happiness

Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor